Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Product shifts on $ B(H)$

Author: P. J. Stacey
Journal: Proc. Amer. Math. Soc. 113 (1991), 955-963
MSC: Primary 46L40; Secondary 46L55, 47A99
MathSciNet review: 1057945
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A shift on $ B(H)$ is a $ *$-endomorphism $ \alpha $ for which $ { \cap _r}{\alpha ^r}(B(H)) = \mathbb{C}P$ for some projection $ P$. The paper discusses some aspects of the classification of shifts on $ B(H)$ up to conjugacy by $ *$-automorphisms, with a focus on the shifts arising from an infinite tensor product decomposition of $ H$.

References [Enhancements On Off] (What's this?)

  • [1] R. Archbold, On the 'flip-flop' automorphism of $ {C^*}({S_1},{S_2})$, Quart. J. Math. Oxford (2), 30 (1979), 129-132. MR 534827 (80e:47038)
  • [2] W. Arveson, Continuous analogues of Fock space, Mem. Amer. Math. Soc., no. 409, Amer. Math. Soc., Providence, RI, 1989. MR 987590 (90f:47061)
  • [3] A. Guichardet, Produits tensoriels infinis et représentations des relations d'anticommutation, Ann. Sci. Ecole Norm. Sup. (3) 83 (1966), 1-52. MR 0205097 (34:4932)
  • [4] P. R. Halmos, A Hilbert space problem book, Springer-Verlag, Berlin and New York, 1974. MR 675952 (84e:47001)
  • [5] H. Hanche-Olsen and E. Størmer, Jordan operator algebras, Pitman, 1984.
  • [6] J. von Neumann, On infinite direct products, Compositio Math. 6 (1938), 1-77. MR 1557013
  • [7] R. T. Powers, An index theory for semigroups of $ *$-endomorphisms of $ B(H)$ and type $ {\text{II}_1}$ factors, Canad. J. Math. 40 (1988), 86-114. MR 928215 (89f:46116)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46L40, 46L55, 47A99

Retrieve articles in all journals with MSC: 46L40, 46L55, 47A99

Additional Information

Keywords: Endomorphism, isometry, Hubert space, shift, infinite tensor product, unitary equivalence
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society